MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC TURNPIKE SPIRAL; CATHETER

VASCULAR SOLUTIONS, INC TURNPIKE SPIRAL; CATHETER
Model Number 5640
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Made a "good faith effort", however, no further information was reported by customer.A manufacturing record review was completed and zero nonconformances were found.The returned product evaluation confirmed that the tip of the catheter was separated and stuck on the guidewire.The damage found to the catheter is consistent with over torquing against resistance.The most likely root cause for the failure is damage during use.
 
Event or Problem Description
Tip fractured and became embedded in the artery.No patient impact reported.

Brand Name
TURNPIKE SPIRAL
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key6979128
Report Number2134812-2017-00087
Device Sequence Number13577586
Product Code DQY
UDI-Device IdentifierM20656400
UDI-PublicM20656400
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/15/2019
Device Model Number5640
Device Lot Number607702
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2017
Initial Report FDA Received Date10/26/2017
Patient Sequence Number1